Vol. 5, No. 1, 2010

Download this article
Download this article. For screen
For printing
Recent Issues
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 1
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 1
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 1
Volume 3, Issue 1
Volume 2, Issue 1
Volume 1, Issue 1
The Journal
Cover
About the Cover
Editorial Board
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 2157-5452 (e-only)
ISSN: 1559-3940 (print)
Ensemble samplers with affine invariance

Jonathan Goodman and Jonathan Weare

Vol. 5 (2010), No. 1, 65–80
Abstract
[an error occurred while processing this directive]

We propose a family of Markov chain Monte Carlo methods whose performance is unaffected by affine tranformations of space. These algorithms are easy to construct and require little or no additional computational overhead. They should be particularly useful for sampling badly scaled distributions. Computational tests show that the affine invariant methods can be significantly faster than standard MCMC methods on highly skewed distributions.

Keywords
Markov chain Monte Carlo, affine invariance, ensemble samplers
Mathematical Subject Classification 2000
Primary: 65C05
Milestones
Received: 6 November 2009
Accepted: 29 November 2009
Published: 31 January 2010
Authors
Jonathan Goodman
Courant Institute
New York University
251 Mercer St.
New York, NY 10012
United States
Jonathan Weare
Courant Institute
New York University
251 Mercer St.
New York, NY 10012
United States